Posted by Bob on January 14, 2011, at 16:02:07
In reply to Agomelatine (Valdoxan) and Body Pains?, posted by SLS on January 14, 2011, at 13:39:42
I have a sordid history of iatrogenic pain syndromes from various treatments which started in earnest about 5 years ago.
First was ECT, which produced the kind of strange pains you are talking about, especially in my hands, back, neck and shoulders. ECT produced good effects as well, so I continued with it and the pain got worse.
Then there was my response to atypical antipsychotics. I learned over time that although there was an initial benefit with elevated mood and energy, the response would devolve into irritability and joint pain. The pain appeared in my knees, hands and arms. The higher the dose the worse the pain became.
Last is an experimental treatment trial I was involved in for the last few years, the details of which I'd rather than divulge right now. Here too, pain began emerging as treatment progressed. Similar to the AAPs and ECT, there were significant benefits as well, so again I pushed it. Pain got worse and chronic.
There is a truly mysterious link between this pain syndrome I have and my depression that is not understood by me, and neither has it been understood by any of my doctors. It is truly confounding and scary. So having said that, I would not be surprised in the least if agomelatine was producing the pain you describe. I wish I knew what to say about continuing treat. Unfortunately as much as I hate to admit it, I do not recall an effective treatment where pain was present initially and then subsided. I would say SSRIs, but they have never been too effective for me.